MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35041-HPHNM
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: there was difficulties flushing the picc line.Additional information: access was in the basilic vein.There was no visible damage to the catheter reported.They removed the entire catheter and replaced with another device.There was a delay to treatment but no other harm or consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
Qn # (b)(4).The customer returned one, opened picc kit including: two straight guide wires within their advancers (one 45 cm and one 80 cm), a 21ga introducer needle, a 10ml syringe, a single-lumen picc catheter, and the product lidstock for analysis.No obvious signs of use were observed on the catheter body.Visual inspection of the picc catheter revealed no obvious defects or anomalies.The length of the catheter body from the juncture hub to the distal tip measured 19 13/16" which is within the specifications of 19 1/2" - 20" per catheter product drawing.Functional inspection of the catheter was performed per the instructions-for-use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal lumen was flushed using the returned 10ml syringe.The extension line and catheter body flushed as intended.No leaks or blockages were observed.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit warns the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter.Minimize catheter manipulation throughout procedure to maintain proper catheter tip position." the customer report of a blocked catheter could not be confirmed through complaint investigation of the returned sample.Visual inspection of the picc catheter revealed no obvious defects or anomalies.The returned catheter met all relevant dimensional/functional requirements, and was able to flush as expected with no blockages observed.A device history record review was performed with no relevant findings.Based on these circumstances, no problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17918238
Report Number9680794-2023-00754
Device Sequence Number2957149
Product Code LJS
UDI-Device Identifier00801902101051
UDI-Public00801902101051
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2023
Device Catalogue NumberPR-35041-HPHNM
Device Lot Number13F22A0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/03/2023
04/22/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/06/2023
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown